Alert archive / Virginia / Tornado Warnings in 2019

Tornado Warning 25, NWS Blacksburg, VA

April 19, 2019Pittsylvania County, Virginia

NWS Blacksburg, VA issued this tornado warning at Apr 19, 2019, 4:03 PM EDT for Pittsylvania County, Virginia. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2019, 4:03 PM EDT (20:03 UTC)
Expired
Apr 19, 2019, 4:30 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 4:35 PM EDTFUNNEL CLOUD1 Sse Chatham, VALOOKING NORTH ON US 29 NEAR CHATHAM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:31 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

932 
WFUS51 KRNK 192003
TORRNK
VAC143-192030-
/O.NEW.KRNK.TO.W.0025.190419T2003Z-190419T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
403 PM EDT Fri Apr 19 2019

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Southwestern Pittsylvania County in south central Virginia...

* Until 430 PM EDT
    
* At 403 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Cascade, moving northeast at 45 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Chatham...
  Swansonville...
  Dry Fork...
  and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3655 7970 3688 7952 3681 7927 3654 7960
      3654 7966
TIME...MOT...LOC 2003Z 210DEG 40KT 3656 7961 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DS
2 follow-up statements
482 
WWUS51 KRNK 192014
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
414 PM EDT Fri Apr 19 2019

VAC143-192030-
/O.CON.KRNK.TO.W.0025.000000T0000Z-190419T2030Z/
Pittsylvania VA-
414 PM EDT Fri Apr 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR 
SOUTHWESTERN PITTSYLVANIA COUNTY...
    
At 414 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Swansonville, moving northeast at 45 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Chatham...
and Dry Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3673 7957 3687 7949 3681 7927 3664 7947
      3661 7953 3664 7960
TIME...MOT...LOC 2014Z 212DEG 39KT 3666 7954 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DS
924 
WWUS51 KRNK 192022
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
422 PM EDT Fri Apr 19 2019

VAC143-192030-
/O.CON.KRNK.TO.W.0025.000000T0000Z-190419T2030Z/
Pittsylvania VA-
422 PM EDT Fri Apr 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR 
CENTRAL PITTSYLVANIA COUNTY...
    
At 422 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Dry Fork, moving northeast at 45 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Chatham...
and Dry Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3673 7957 3687 7949 3683 7935 3666 7950
TIME...MOT...LOC 2022Z 210DEG 40KT 3674 7948 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 19, 2:38 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 19, 2:38 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
238 PM EDT Fri Apr 19 2019

.SYNOPSIS...
A strong cold front will bring showers and thunderstorms through
tonight. Upslope showers could linger west of the Blue Ridge for
Saturday and early Sunday. High pressure will arrive by early
next week to provide drier conditions.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 230 PM EDT Friday...

A special 15Z sounding was conducted to gauge the severe weather
threat, and the shear numbers have significantly increased since
the previous 12Z sounding. The 0-1 km wind shear in this
special RNK sounding reaches 55 kt, while the 0-6 km wind shear
is up to 74 kt. This shear environment is extremely favorable
for supercells capable of damaging winds, hail, and tornadoes.
The sounding also reveals surface CAPE of about 700 J/kg, so
there is still enough instability for these storms to fire
despite the prevalent cloud cover overhead. Reports of
significant structural damage have already been relayed to us
south of Rocky Mount, Virginia. A tornado watch remains in
effect for most of southwest VA and northwest NC until 5 PM EDT.
Needless to say, everyone should remain alert through this
evening as these showers and thunderstorms track northeastward.

In addition, these thunderstorms will produce heavy rain that
could lead to hydrological issues. While they are moving at
speeds up to 50 kt, it will be repeated rounds of rain from
prefrontal convection and the eventual line along the cold front
along with the potential for training that may lead to
localized flash flooding and urban/small stream flooding.
Precipitable water values have climbed to 1.25 inches, but there
is considerable moisture advection still ongoing from the Gulf
of Mexico courtesy of deep southerly flow aloft. The hydro
threat could linger further into tonight after the severe
threats taper beyond sunset. It is too early to tell whether any
river flooding threats will materialize, but this facet will be
closely monitored.

The culprit responsible for the previously mentioned multitude
of weather hazards is a strong cold front approaching the Mid
Atlantic. A closed upper level low in association with this
cold front is in the process of tilting negatively. After the
frontal passage projected to be around midnight tonight, notably
cooler air should arrive. Plentiful low clouds should shut down
the low-level instability, but lingering showers may continue
throughout the day along and west of the Blue Ridge. High
temperatures by Saturday afternoon may not escape the 40s in the
higher elevations.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 230 PM EDT Friday...

By Saturday night, the closed upper level low will slowly track
overhead. With 850 mb temperatures falling below freezing
overnight, lingering rain showers in the highest elevations
west of the Blue Ridge could change over to light snow showers.
Any precipitation should dissipate by Sunday as the upper level
low heads toward the northeast. Low clouds could linger along
and west of the Blue Ridge until later in the afternoon, but
confidence is higher that drier conditions should ensue by
Sunday night. High pressure will build over the Mid Atlantic to
provide sunshine for Monday. The upper level pattern will be
changing as well due to ridging aloft, so expect milder air to
arrive for Monday and Monday night.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 230 PM EDT Thursday...

Another cold front should cross over the Ohio River Valley by
Tuesday, while its associated upper level trough swings through
the New England states. The return flow of moisture along with
diurnal heating could spark a slight chance of showers and
thunderstorms in the mountains by the afternoon. It is worth
noting that the ECMWF model is a little slower and drier for
Tuesday, while the GFS indicates this slight chance. Wednesday
appears to be more favorable for showers and thunderstorms as
the cold front moves closer.

The model solutions diverge notably by Thursday as the ECMWF
becomes more progressive as it pushes the cold front offshore to
bring high pressure by Friday, but the GFS stalls the frontal
boundary to the north of the CWA during both days. Given that
both models produce MOS high temperatures in the 60s and 70s for
Thursday and Friday and the potential proximity of this boundary,
there appears to be enough instability to advertise a general
threat for afternoon showers and thunderstorms throughout this
timeframe. Later model runs will hopefully paint more details to
add confidence for this portion of the forecast.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 230 PM EDT Friday...

The threat for numerous showers and thunderstorms this
afternoon into early tonight has necessitated putting thunder in
all TAF sites. Some of these storms could become severe and
pose a significant threat to aviation with strong winds aloft,
especially along and east of the Blue Ridge. MVFR/IFR conditions,
heavy rain, and significant turbulence will likely accompany
these storms as well.

The convective threat should wane after 04Z as a strong cold
front passes east of KLYH and KDAN. However, lingering showers
and low clouds point to a high confidence of MVFR ceilings. It
is possible that some ceilings may dip lower toward IFR, but a
decent surface south wind overnight may prevent it from actually
occurring. Conditions should slowly improve on Saturday
morning, but it will be questionable if any of the TAF sites can
leave the MVFR category.

EXTENDED AVIATION DISCUSSION...

A closed upper level low should move overhead during Saturday
night, which will keep MVFR ceilings and lingering showers along
and west of the Blue Ridge into Sunday morning. VFR conditions
appear likely to return by Sunday evening. High pressure should
bring good flying weather for Monday and most of Tuesday.
However, the chance of afternoon showers and thunderstorms will
increase by Wednesday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...PW
AVIATION...PW
Hazardous weather outlook, Apr 19, 3:48 PM EDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
348 PM EDT Fri Apr 19 2019

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-202000-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
348 PM EDT Fri Apr 19 2019

...TORNADO WATCH 88 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

In addition, localized flash flooding will be possible due to heavy
rain from showers and thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-202000-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
348 PM EDT Fri Apr 19 2019

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms may produce damaging winds and localized
flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PW

In the hours before

Local storm report, Apr 19, 2:33 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND DMG     LOW GAP                 36.53N 80.86W
04/19/2019                   SURRY              NC   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE LOW GAP
            COMMUNITY.

&&
Special weather statement, Apr 19, 2:47 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
247 PM EDT Fri Apr 19 2019

VAZ019-020-191930-
Bath-Alleghany-
247 PM EDT Fri Apr 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BATH AND ALLEGHANY
COUNTIES...

Until 330 PM EDT.

At 246 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lake Moomaw to Selma. Movement was
northeast at 60 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Clifton Forge...
Warm Springs...
Hot Springs...
Lake Moomaw...
and Douthat State Park.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM EDT for southwestern
and west central Virginia.

LAT...LON 3822 7971 3820 7956 3818 7951 3815 7953
      3817 7947 3777 7990 3799 8000 3804 7997
      3808 7995 3810 7993 3813 7995 3815 7992
      3818 7992 3827 7980
TIME...MOT...LOC 1846Z 218DEG 51KT 3807 7999 3782 7986

DS
Special weather statement, Apr 19, 2:52 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
252 PM EDT Fri Apr 19 2019

VAZ018>020-023-WVZ507-191915-
Bath-Botetourt-Craig-Alleghany-Eastern Greenbrier-
252 PM EDT Fri Apr 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BATH, BOTETOURT,
CRAIG, ALLEGHANY, AND EASTERN GREENBRIER COUNTIES...

Until 315 PM EDT.

At 251 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Earlehurst to near Jordan Mines to
near New Castle. Movement was northeast at 60 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Alleghany...
Covington...
New Castle...
Jordan Mines...
and Oriskany.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM EDT for south central,
southwestern and west central Virginia.

LAT...LON 3798 7984 3777 7986 3740 8014 3755 8014
      3761 8024 3763 8022 3766 8028 3769 8029
      3769 8032 3806 8003
TIME...MOT...LOC 1851Z 207DEG 51KT 3770 8026 3762 8010 3747 8011

DS
Local storm report, Apr 19, 2:57 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     TSTM WND DMG     4 N BOTTOM              36.55N 80.78W
04/19/2019                   SURRY              NC   EMERGENCY MNGR

            BARN DESTROYED AND MULTIPLE TREES DOWN.
            POSSIBLE TORNADO DAMAGE.

&&
Local storm report, Apr 19, 3:09 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     FLASH FLOOD      1 S GALAX CITY          36.66N 80.92W
04/19/2019                   CITY OF GALAX      VA   TRAINED SPOTTER

            RAILROAD AVE AND FAIR ST IN THE CITY OF
            GALAX CLOSED DUE TO WATER FLOWING OVER THE
            ROADWAY.

&&
Local storm report, Apr 19, 3:33 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     FLASH FLOOD      1 SE PULASKI            37.04N 80.79W
04/19/2019                   PULASKI            VA   EMERGENCY MNGR

            10 TO 15 ROADS CLOSED DUE TO FLOODING IN AND
            AROUND THE TOWN OF PULASKI.

&&

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:25 AM EDTSpecial Weather StatementRNKPatrick35 min
Apr 19, 9:41 AM EDTTornado WarningRNKPatrick34 min
Apr 19, 10:03 AM EDTTornado WarningRNKFranklin, Henry27 min
Apr 19, 10:27 AM EDTTornado WarningRNKFranklin33 min
Apr 19, 10:53 AM EDTSpecial Weather StatementRNKPatrick22 min
Apr 19, 10:59 AM EDTSpecial Weather StatementRNKBedford61 min
Apr 19, 11:03 AM EDTSpecial Weather StatementRNKHalifax57 min
Apr 19, 11:14 AM EDTSpecial Weather StatementRNKFloyd, Montgomery31 min
Apr 19, 11:22 AM EDTSpecial Weather StatementRNKGrayson, Smyth38 min
Apr 19, 11:32 AM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Wythe28 min
Apr 19, 11:33 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham42 min
Apr 19, 11:43 AM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington47 min
Apr 19, 11:47 AM EDTTornado WarningRNKAppomattox, Buckingham, Campbell43 min
Apr 19, 11:57 AM EDTSevere Thunderstorm WarningRNKRockbridge, City of Buena Vista, City of Lexington21 min
Apr 19, 12:19 PM EDTSpecial Weather StatementRNKFranklin, Henry, City of Martinsville56 min
Apr 19, 12:24 PM EDTSpecial Weather StatementRNKGiles, Pulaski, City of Galax66 min
Apr 19, 12:49 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson42 min
Apr 19, 1:13 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Pulaski, Wythe, City of Galax62 min
Apr 19, 1:14 PM EDTTornado WarningRNKGiles31 min
Apr 19, 1:39 PM EDTAreal Flood AdvisoryRNKCarroll, Giles, Grayson, Pulaski, Wythe, City of Galax6 hr
Apr 19, 1:55 PM EDTSpecial Weather StatementRNKGrayson35 min
Apr 19, 1:56 PM EDTTornado WarningRNKCarroll34 min
Apr 19, 2:13 PM EDTFlash Flood WarningRNKGrayson6 hr
Apr 19, 2:27 PM EDTFlash Flood WarningRNKCarroll, Grayson, Pulaski, Wythe, City of Galax6 hr
Apr 19, 2:37 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, City of Martinsville53 min
Apr 19, 2:47 PM EDTSpecial Weather StatementRNKBath43 min
Apr 19, 2:52 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington23 min
Apr 19, 2:57 PM EDTSevere Thunderstorm WarningRNKBath18 min
Apr 19, 3:05 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania55 min
Apr 19, 3:45 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville60 min
Apr 19, 3:46 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Franklin, Montgomery, Patrick, Pulaski and 4 more6 hr
Apr 19, 4:16 PM EDTTornado WarningRNKHalifax29 min
Apr 19, 4:28 PM EDTTornado WarningRNKPittsylvania32 min
Apr 19, 4:31 PM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford, Campbell, Halifax, Pittsylvania and 1 more3 hr
Apr 19, 4:42 PM EDTSpecial Weather StatementRNKAmherst, Campbell, City of Lynchburg63 min
Apr 19, 4:42 PM EDTTornado WarningRNKCharlotte, Halifax33 min
Apr 19, 4:43 PM EDTFlash Flood WarningRNKAmherst, Bedford, Campbell, City of Lynchburg4 hr
Apr 19, 4:48 PM EDTTornado WarningRNKHalifax27 min
Apr 19, 4:58 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Pulaski62 min
Apr 19, 5:04 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox26 min
Apr 19, 5:17 PM EDTTornado WarningRNKCharlotte, Halifax48 min
Apr 19, 5:20 PM EDTSpecial Weather StatementRNKCharlotte10 min
Apr 19, 5:36 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, Roanoke, City of Radford54 min
Apr 19, 5:38 PM EDTFlash Flood WarningRNKHalifax3 hr
Apr 19, 5:39 PM EDTTornado WarningRNKBuckingham51 min
Apr 19, 5:46 PM EDTTornado WarningRNKCharlotte33 min
Apr 19, 5:52 PM EDTTornado WarningRNKCharlotte, Halifax38 min

Nearby

Tornado Warnings in Virginia, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.